706?1280258259
Vitamin B6 Toxicity User Group
Interesting group
About This Group:

Vitamin B6 is a water-soluble vitamin that can result in nerve damage when too much is taken in the form of supplements. B6 is found naturally in most grains such as flax and wheat. Many vitamin supplements and diet pills also contain more than the daily requirements of vitamin B6. B6 toxicity, also known as B6 overdose, is rare and most doctors are unfamiliar with it. It's becoming more common as manufacturers are adding B6 supplements to many vitamins and fortifying cereals. Symptoms commonly include a feeling of pins and needles, like nails being driven into you, generally in your hands and feet or anywhere else in your body where you've sustained nerve damage in the past. However, instead of pain, symptoms may include numbness. Either is refered to as neuropathy. Anytime you eat foods with certain forms of vitamin B in them (B1, B3, B6), your symptoms worsen for many hours. B6 toxicity is usually reversible by avoiding foods with vitamin B in them for 6 months to 3 years.

Founded by Meganamy on July 27, 2010
46 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Interesting group

I wouldn't have thought there would be such a thing as B6 toxicity.  In fact, I would think there would be more people, like myself, who have a higher than normal need for pyrodoxine.  Much of what you've mentioned as symptoms of the toxicity are things that large doses of B6 took away from me.  But in contemplating things, it does make sense.  The most significant dietary source of B6 was removed from flour 4 generations or so ago.  Some would have been born adapted to the lower levels, others would have retained the need for levels that would have been available in the days before white flour, still others would have an in between requirement.  Still, I think it hasty for doctors to be diagnosing toxic levels based on blood or plasma levels of the vitamin.  There could be other factors that would give a person high levels of B6, and other things causing the symptoms.  I'll be watching the group.
1 Comment
Blank
Avatar_f_tn
Somebody please help me as ian going crazy worrying abt this.I have buzzing,pain and twitching in my legs.worse inny feet and calf muscles.I took pyridoxine 10 mg for 6 months while I was on isoniazid which apparently depletes ur body of it.now either I have nerve damage due to deficiency or toxicity as my diet was always very good.I don't know whether to take supplements or not!iam sooo confused.I'm Also having a brain MRI soon but my heart says that all I have is related to b6.ian so stressed ian suicidal now and ian
pretty much serious.Ian
only 29 and I have a little kid to look after.my pain is spoilih my quality of life and no one is believing me or supporting me.they think ian just lazy.I want to end my life.
Blank
Recent Activity
Avatar_f_tn
Blank
nutrinut_bob commented on "Lyme Disease Ma...
Feb 02
Avatar_m_tn
Blank
Gager1 joined this group
Welcome them!
Dec 05
Avatar_f_tn
Blank
denver13 joined this group
Welcome them!
Dec 02
MedHelp Health Answers
Related Tags